E-ISSN 2534-9821
 

Case Report 


Severe Striae and Steroid Acne as Side Effects of Long-term Systemic Corticosteroid Treatment: A Case Report and Review of The Literature

Farida Tabri.

Abstract
Background: Systemic corticosteroids are often used in dermatology. The anti-inflammatory and immunosuppressive properties of corticosteroids make this agent as the first-line option in many disorders such as autoimmune and bullous diseases. However, there are also potential side effects and dermatologists who prescribe corticosteroids have to be aware of them.
Case Summary: We report a 16-year-old girl with a history of taking oral methylprednisolone in the past 8 months who came with a acne-like eruption on the face, chest, and extremities as well as lines on the skin. Physical examination revealed monomorphic papules on the facial, thorax, and superior and inferior extremities region. Comedones were absent. Striae were found in the bilateral femur, abdomen, and mammary region. The patient was diagnosed with acneiform eruption and striae distensae rubra. Treatment using a combination of topical clindamycin and tretinoin showed clinical improvement of the acneiform eruption after three months of therapy. However, striae did not show improvement despite topical application of tretinoin and Centella asiatica extract.
Conclusion: This case demonstrates the importance of understanding the cutaneous side effects that may result from chronic systemic corticosteroids administration as well as the evidence-based management.

Key words: cutaneous side effects, systemic corticosteroid, striae, acneiform eruption


 
ARTICLE TOOLS
Abstract
PDF Fulltext
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Farida Tabri
on Google
on Google Scholar


How to Cite this Article
Pubmed Style

Tabri F, . Severe Striae and Steroid Acne as Side Effects of Long-term Systemic Corticosteroid Treatment: A Case Report and Review of The Literature. Int J Med Rev Case Rep. 2019; 3(5): 247-254. doi:10.5455/IJMRCR.Severe-Striae-and-Steroid-Acne-as-Side-Effects-of-Long-term-Systemic-Corticosteroid-


Web Style

Tabri F, . Severe Striae and Steroid Acne as Side Effects of Long-term Systemic Corticosteroid Treatment: A Case Report and Review of The Literature. http://www.mdpub.net/?mno=19182 [Access: August 05, 2020]. doi:10.5455/IJMRCR.Severe-Striae-and-Steroid-Acne-as-Side-Effects-of-Long-term-Systemic-Corticosteroid-


AMA (American Medical Association) Style

Tabri F, . Severe Striae and Steroid Acne as Side Effects of Long-term Systemic Corticosteroid Treatment: A Case Report and Review of The Literature. Int J Med Rev Case Rep. 2019; 3(5): 247-254. doi:10.5455/IJMRCR.Severe-Striae-and-Steroid-Acne-as-Side-Effects-of-Long-term-Systemic-Corticosteroid-



Vancouver/ICMJE Style

Tabri F, . Severe Striae and Steroid Acne as Side Effects of Long-term Systemic Corticosteroid Treatment: A Case Report and Review of The Literature. Int J Med Rev Case Rep. (2019), [cited August 05, 2020]; 3(5): 247-254. doi:10.5455/IJMRCR.Severe-Striae-and-Steroid-Acne-as-Side-Effects-of-Long-term-Systemic-Corticosteroid-



Harvard Style

Tabri, F. . & (2019) Severe Striae and Steroid Acne as Side Effects of Long-term Systemic Corticosteroid Treatment: A Case Report and Review of The Literature. Int J Med Rev Case Rep, 3 (5), 247-254. doi:10.5455/IJMRCR.Severe-Striae-and-Steroid-Acne-as-Side-Effects-of-Long-term-Systemic-Corticosteroid-



Turabian Style

Tabri, Farida , and . 2019. Severe Striae and Steroid Acne as Side Effects of Long-term Systemic Corticosteroid Treatment: A Case Report and Review of The Literature. International Journal of Medical Reviews and Case Reports, 3 (5), 247-254. doi:10.5455/IJMRCR.Severe-Striae-and-Steroid-Acne-as-Side-Effects-of-Long-term-Systemic-Corticosteroid-



Chicago Style

Tabri, Farida , and . "Severe Striae and Steroid Acne as Side Effects of Long-term Systemic Corticosteroid Treatment: A Case Report and Review of The Literature." International Journal of Medical Reviews and Case Reports 3 (2019), 247-254. doi:10.5455/IJMRCR.Severe-Striae-and-Steroid-Acne-as-Side-Effects-of-Long-term-Systemic-Corticosteroid-



MLA (The Modern Language Association) Style

Tabri, Farida , and . "Severe Striae and Steroid Acne as Side Effects of Long-term Systemic Corticosteroid Treatment: A Case Report and Review of The Literature." International Journal of Medical Reviews and Case Reports 3.5 (2019), 247-254. Print. doi:10.5455/IJMRCR.Severe-Striae-and-Steroid-Acne-as-Side-Effects-of-Long-term-Systemic-Corticosteroid-



APA (American Psychological Association) Style

Tabri, F. . & (2019) Severe Striae and Steroid Acne as Side Effects of Long-term Systemic Corticosteroid Treatment: A Case Report and Review of The Literature. International Journal of Medical Reviews and Case Reports, 3 (5), 247-254. doi:10.5455/IJMRCR.Severe-Striae-and-Steroid-Acne-as-Side-Effects-of-Long-term-Systemic-Corticosteroid-